MAUDE Adverse Event Report: CARDINAL HEALTH JOEY 500ML PUMP SET; PUMP, INFUSION, ENTERAL

CARDINAL HEALTH JOEY 500ML PUMP SET; PUMP, INFUSION, ENTERAL
Model Number 762055
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Codes Abdominal Pain (1685); Vomiting (2144); Abdominal Distention (2601)
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported an issue with an unknown enteral feeding pump set where it caused her son hospitalized at least 5 times for vomiting, huge, bloated stomach, and severe abdominal pain.The customer stated that she is doing a 24/7 care to her son who is in total care (intensive).Per customer, she has numerous feed pumps and feed bags due to her son¿s care for the past 24 years.She took him off the feed pumps and now she is using gravity feed bags for his son due to numerous hospitalizations due to this problem.On march 1, 2021, cardinal health sent out a medical device correction letter regarding the kangaroo enteral feed pumping sets.The purpose of this communication was to advise customers of the potential for air appearing in the enteral feed pumping set tubing during set-up.Although there was limited information provided by the customer regarding the specific issue relating to the pump / pump set, this complaint will be filed as the reportable malfunction of air in the line with a pump set since it was in response to the communication sent out to customers regarding this issue with the kangaroo enteral feeding pump sets.Several attempts to gather information from the customer were made.To date, no response has been received.If additional pertinent information becomes available, the report will be updated.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.Please note: neither a product id nor a lot number are available at this time.As a result, the udi could not be determined.
 
Event or Problem Description
The customer reported an issue with an unknown enteral feeding pump set where it caused her son hospitalized at least 5 times for vomiting, huge, bloated stomach, and severe abdominal pain.The customer stated that she is doing a 24/7 care to her son who is in total care (intensive).Per customer, she has numerous feed pumps and feed bags due to her son¿s care for the past 24 years.She took him off the feed pumps and now she is using gravity feed bags for his son due to numerous hospitalizations due to this problem.On march 1, 2021, cardinal health sent out a medical device correction letter regarding the kangaroo enteral feed pumping sets.The purpose of this communication was to advise customers of the potential for air appearing in the enteral feed pumping set tubing during set-up.Although there was limited information provided by the customer regarding the specific issue relating to the pump / pump set, this complaint will be filed as the reportable malfunction of air in the line with a pump set since it was in response to the communication sent out to customers regarding this issue with the kangaroo enteral feeding pump sets.Additional information was received and stated that the mother of the patient reported that her son is in good condition now.
 
Additional Manufacturer Narrative
Section b5 has been updated to include additional information.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.A sample was not received for the investigation.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the issue and root cause analysis.At this time, a corrective and preventive action is not deemed necessary.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The product was manufactured on 05-nov-2018.A physical sample was not received for the investigation.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the issue and root cause analysis.At this time, a corrective and preventive action is not deemed necessary.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.

Brand Name
JOEY 500ML PUMP SET
Common Device Name
PUMP, INFUSION, ENTERAL
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15960700
Report Number1282497-2022-10724
Device Sequence Number5229541
Product Code LZH
UDI-Device Identifier10884521072299
UDI-Public10884521072299
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number762055
Device Catalogue Number762055
Device Lot Number183040034
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer11/28/2022
11/28/2022
11/28/2022
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date12/21/2022
01/13/2023
01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexMale